Jump to content
Important Survey - Please Participate ×

Accidental physical addiction


[Ji...]

Recommended Posts

Hello,

 

I'm early 30s, started to get pains in my arm in the last 6 weeks, and as of this week intense pins and needles across body as well as stomach issues and cold feet.

 

I thought I was using xanax carefully by taking 1mg 2 or 3 times a week but due to the CV19 lockdown I believe I have become physically addicted. I'm generally healthy so the onset of other neurological conditions now seems unlikely.

 

I am very embarrassed and feel also distressed by this but now wish to get through the withdrawls I'm experiencing.

 

I believe I've had an issue before but not realised or as they were mild symptoms but my current situation ticks too many  boxes. I think increased drinking may have made it happen as well.

 

I've stopped drinking and taking the xanax but am concerned this the wrong thing to do and am now seeking supporr and advice.

 

When I told my friend my symptoms he asked about benzos and suggested I should be tapering and to take 0.25mg immediately to avoid seizure issues. The last time I took that dose was Thursday 4th June at 4:20pm (GMT).

 

Where should I be going from here? I'm frightened of causing myself more issue but if I can push through I would like to do so.

 

I've been awake all night unfortunately but appreciate any help or support anyone can offer.

 

Thanks,

 

Jim

 

I have nly been taking the xana

Link to comment
Share on other sites

Hello JimJamesUK,

 

Welcome to Benzo Buddies! Unfortunately these types of drugs, benzos, are very tricky. One can become physically dependent even with less than regular use. 

 

I'm glad you have discontinued drinking alcohol. Mixing alcohol and benzos can be dangerous since they are both central nervous system depressants. 

 

Before we give you more specific advice it would help if we had more information. How long have you been taking xanax and at what dose? 

 

Seizures are actually rare and would most likely occur when someone stops suddenly, cold turkey, from a high dose. 

 

Stopping xanax suddenly, cold turkey, can bring on some strong symptoms.  Generally a taper is recommended.  Once we hear back from you we can speak to your unique situation.

 

For now I'll leave you with a link to the Post Withdrawal Recovery Board where you can post questions and receive feedback from others.

 

We look forward to hearing from you, let us know how we can help.

 

Post-withdrawal Recovery Support

 

pianogirl  :smitten:

 

 

Link to comment
Share on other sites

Hi pianogirl,

 

Thanks for your reply - in answer to your question I've calculated that over 48 days I took 20mg with a space of 1-2 days between each dose as a minimum.

 

I've always known not to drink with benzos so the heavy drinking has been on the days between.

 

I hadn't appreciated that sporadically taking them is probably the reason for my issue and then the drinking in between antagonising GABA with alcohol. I've not been working during the UK lockdown so been drinking far more regularly.

 

I last had a full 1mg around Thursday or Friday last week and then at my friends suggestions had 0.25mg on Thursday which did alleviate negative effects for about 4 hours.

 

I didn't sleep last night but I do feel OK and I don't feel like I want to take anymore xanax again. My friend is a doctor and has suggested due to the length of time (any benzo use and alcohol consumption before this was much more sporadic and infrequent) and level of dose just to push through and take the WDs which I feel happy to do so, particularly now having you confirm a low likelihood of seizure issues.

 

Thanks again,

 

JJUK

Link to comment
Share on other sites

Hello again,

 

Thanks for the response and additional information. 

 

You might continue to have withdrawal symptoms for a period of time. No one can say how long they will last because we are all different genetically and how we process medications.  Insomnia is a very common withdrawal symptom. It may take a while for your body to learn to sleep naturally, without chemical intervention.

 

I respect your decision to carry on without xanax.  The road might be bumpy for a while but things will ease up as your nervous system finds balance again.

 

PG  :)

Link to comment
Share on other sites

Thanks so much, love the respect and help. I'm very nervous about doing it cold turkey but I do think I have been taking a relatively slow dose without that much regularity.

 

Where would you say on the site would be best to start next, please?

 

Thanks,

 

JJUK

Link to comment
Share on other sites

You could post on the Post Withdrawal Recovery Board, I gave you the link in my welcome post. Or, you can post on the dedicated board for those who have gone cold turkey or have experienced a detox. Here is the link for that:

 

Cold Turkey, Detox & Rapid Withdrawal

 

Just remember, this is your withdrawal. No two experiences are a like, however, knowing that what you feel is 'normal' for withdrawal can take away a lot of the fear. It did for me.

 

PG  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...